# SDR CA090421009

- Difficulty date: April 17, 2009
- Submitted: May 13, 2009
- Operation: General aviation
- Make and model: Boeing 757236
- Aircraft time: 55,346 hours
- Engine: Rroyce RB211535E4
- System (JASC): 3416 · Altimeter, Barometric/Encoder
- Part: Altimeter
- Part number: LK359
- Condition: Inoperative
- Location: Standby
- Stage of operation: CR
- How discovered: O
- Nature of condition: O
- Precautionary procedure: A

## Discrepancy

(CAN) ACFT HAD AN IN-FLIGHT TURN-BACK DUE TO CABIN ALT WARNING AND CAB AUTO CAUTION ON EICAS. ACFT ARRIVED BACK ON THE GATE WITH OUTFLOW VALVE CLOSED AND CABIN PARTIALLY PRESSURIZED. MX REPLACED, TESTED OUTFLOW VALVE AND ACFT DEPARTED AGAIN ONLY TO RETURN WITH SAME PROBLEM. PRESSURIZATION SELECTOR PANEL AND CABIN PRESSURE CONTROLLERS WERE REPLACED AND  WIRING CHECKED. A MX VERIFICATION FLIGHT WAS CARRIED OUT WITH SAME RESULT.  MFG WAS CONTACTED WHO SUGGESTED CHANGING THE STANDBY ALTIMETER. THE STANDBY ALTIMETER INTERFACES WITH CABIN PRESSURE CONTROLLERS AND IF THE AIR DATA SIGNALS FROM THE RECEIVERS TO CONTROLLERS ARE INVALID THE CONTROLLER WILL "AUTO FAIL" AND STORE A CONTROLLER FAULT. THIS FAULT IS INHIBITED ON GROUND AND CAN ONLY BE CONFIRMED IF THE ACFT IS IN FLIGHT MODE. THE STANDBY ALTIMETER HAD BEEN REPLACED AS A SCHEDULED COMPONENT CHANGE PRIOR TO EVENT AND FAILED ON INSTALL.
